Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Approximation of Jensen measures by image measures under holomorphic functions and applications

Authors: Shang Quan Bu and Walter Schachermayer
Journal: Trans. Amer. Math. Soc. 331 (1992), 585-608
MSC: Primary 46G10; Secondary 46B22, 60G46
MathSciNet review: 1035999
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that Jensen measures defined on $ {\mathbb{C}^n}$ or more generally on a complex Banach space $ X$ can be approximated by the image of Lebesgue measure on the torus under $ X$-valued polynomials defined on $ \mathbb{C}$. We give similar characterizations for Jensen measures in terms of analytic martingales and Hardy martingales. The results are applied to approximate plurisubharmonic martingales by Hardy martingales, which enables us to give a characterization of the analytic Radon-Nikodym property of Banach spaces in terms of convergence of plurisubharmonic martingales, thus solving a problem of G. A. Edgar.

References [Enhancements On Off] (What's this?)

  • [Bo-Da] J. Bourgain and W. J. Davis, Martingale transforms and complex uniform convexity, Trans. Amer. Math. Soc. 294 (1986), 501-515. MR 825718 (88d:46062)
  • [Bu-Da] A. V. Bukhvalov and A. A. Danilevich, Boundary properties of analytic and harmonic functions with values in Banach space, Mat. Zametki 31 (1982), no. 2, 203-214; English transl, in Math. Notes 31 (1982), 104-110. MR 649004 (84f:46032)
  • [Ch] S. B. Chae, Holomorphy and calculus in normed spaces, Pure Appl. Math., Dekker, New York, 1985. MR 788158 (86j:46044)
  • [Co] D. Cohn, Measure theory, Birkhäuser, Stuttgart, 1980. MR 578344 (81k:28001)
  • [D-G-T] W. J. Davis, D. H. J. Garling, and N. Tomczak-Jaegermann, The complex convexity of complex quasi-normed linear spaces, J. Funct. Anal. 55 (1984), 110-150. MR 733036 (86b:46032)
  • [Dow] P. N. Dowling, Representation operators and the analytic Radon-Nikodym property in Banach spaces, Proc. Roy. Irish. Acad. 85A (1985), 143-150. MR 845538 (87h:46059)
  • [Du] R. Durret, Brownian motion and martingales in analysis, Wadsworth, Belmont, Calif., 1984. MR 750829 (87a:60054)
  • [E1] G. A. Edgar, Complex martingale convergence, Lecture Notes in Math., vol. 1116, Springer-Verlag, Berlin and New York, 1985, pp. 38-59. MR 827757 (88a:46013)
  • [E2] -, Analytic martingale convergence, J. Funct. Anal. 69 (1986), 268-280. MR 865224 (88f:46046)
  • [E3] -, Extremal integral representations, J. Funct. Anal. 23 (1976), 145-161. MR 0435797 (55:8753)
  • [Gam] T. W. Gamelin, Uniform algebras and Jensen measures, Lecture Notes Series, vol. 32, Cambridge Univ. Press, Cambridge, 1978. MR 521440 (81a:46058)
  • [Gar] D. J. H. Garling, On martingales with values in a complex Banach space, Proc. Cambridge Philos. Soc. 104 (1988), 399-406. MR 948923 (89g:60160)
  • [G-M] N. Ghoussoub and B. Maurey, Plurisubharmonic martingales and barriers in complex quasiBanach spaces, Preprint, 1988. MR 943500 (90b:46033)
  • [H-J] J. Hoffmann-Jorgensen, The theory of analytic spaces, Lecture Notes Ser. in Math., Aarhus Univ., Aarhus, 1970. MR 0409748 (53:13500)
  • [K] S. G. Krantz, Function theory of several complex variables, Pure and Appl. Math. Ser., Wiley, New York, 1982. MR 635928 (84c:32001)
  • [L-T] J. Lindenstrauss and L. Trafriri, Classical Banach spaces. I, Ergebnisse der Math. 92, Springer, 1977. MR 0500056 (58:17766)
  • [P] G. Pisier, Personal communication.
  • [Ra] M. Range, Holomorphic functions and integrable representations in several complex variables, Springer-Verlag, New York, 1986. MR 847923 (87i:32001)
  • [Schw1] L. Schwartz, Disintegration of measures, Tata Inst. Fund. Res. Stud. Math., Bombay, 1976.
  • [Schw2] -, Radon measures on arbitrary topological spaces and cylindrical measures, Tata Inst. Fund. Res., Oxford Univ. Press, Oxford, 1973. MR 0426084 (54:14030)
  • [X] Q. H. Xu, Personal communication.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46G10, 46B22, 60G46

Retrieve articles in all journals with MSC: 46G10, 46B22, 60G46

Additional Information

Keywords: Plurisubharmonic martingales, Hardy martingales, Jensen measures, the analytic Radon-Nikodym property
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society